Utility in Case-Based Decision Theory

I. Gilboa, D. Schmeidler, P.P. Wakker

Research output: Contribution to journalArticleAcademicpeer-review

33 Citations (Scopus)

Abstract

This paper provides two axiomatic derivations of a case-based decision rule. Each axiomatization shows that, if preference orders over available acts in various contexts satisfy certain consistency requirements, then these orders can be numerically represented by maximization of a similarity-weighted utility function. In each axiomatization, both the similarity function and the utility function are simultaneously derived from preferences, and the axiomatic derivation also suggests a way to elicit these theoretical concepts from in-principle observable preferences. The two axiomatizations differ in the type of decisions that they assume as data. Journal of economic literature classification number: d80.
Original languageEnglish
Pages (from-to)483-502
JournalJournal of Economic Theory
Volume105
DOIs
Publication statusPublished - 1 Jan 2002

Cite this